MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATU REV DST F AUGTRL 16XSZ9-10; KNEE INSTRUMENTS: FEMORAL AUGMENT TRIAL

DEPUY IRELAND - 9616671 ATU REV DST F AUGTRL 16XSZ9-10; KNEE INSTRUMENTS: FEMORAL AUGMENT TRIAL
Catalog Number 254709004
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary there is rusting on both sides of the augment trial and it covers the product information (serial and batch information).The product was not returned to j&j medtech orthopaedics, however photos were provided for review.The photo investigation revealed that what appears to be rust is observed on the surface of the atu rev dst f augtrl 16xsz9-10, due to this condition, the product information was difficult to read.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the atu rev dst f augtrl 16xsz9-10 would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
There is rusting on both sides of the augment trial and it covers the product information (serial and batch information).The product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The event and alert date are the date that the inspection took place.There is no surgeon, procedure, or patient details available.No further information can be obtained as the case was not reported by the customer.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : there is rusting on both sides of the augment trial and it covers the product information (serial and batch information).The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found signs of corrosion at the magnetic section of the atu rev dst f augtrl 16xsz9-10 where the device is constantly in contact with other devices.Additionally the device exhibits signs of wear at the entire surface.Given the observed condition, the product information was difficult to read.Where corrosion patterns were observed, condition suggests that the passive layer of the metal has been worn down from repeated use (due to normal use damage and repeated cleaning sterilizations) allowing for the metallic surface underneath to become susceptible to corrosion/oxidation.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the atu rev dst f augtrl 16xsz9-10 would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary there is rusting on both sides of the augment trial and it covers the product information (serial and batch information).The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.See attachment media (2).Jpg.The photo investigation revealed that what appears to be rust is observed on the surface of the atu rev dst f augtrl 16xsz9-10, due to this condition, the product information was difficult to read.The observed condition was identified as an end-of-life indicator, damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the atu rev dst f augtrl 16xsz9-10 would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Added: d9.

Brand Name
ATU REV DST F AUGTRL 16XSZ9-10
Common Device Name
KNEE INSTRUMENTS: FEMORAL AUGMENT TRIAL
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key22142413
Report Number1818910-2025-09036
Device Sequence Number8233337
Product Code LXH
UDI-Device Identifier10603295439608
UDI-Public(01)10603295439608(10)NW279183
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254709004
Device Lot NumberNW279183
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer07/04/2025
07/09/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date07/07/2025
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown